MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X50; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 6.0X50; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 199723650
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2021, that the patient underwent a primary surgery for degenerative scoliosis of the l2-3-4.The patient was implanted with the expedium verse and six (6) pedicle screws.The rod was placed on the left and fixation was performed using the correction key inserter, three (3) correction keys and hand tightening.The left inner screws were fixated using a derotation maneuver with the rod holder and hand tightening.Next the rod was place on the ride side using hand that fixation with three (3) set screws.The final tightening was performed on the three (3) correction keys and then the inner set screws with the torque limiting handle and counter torque.It was then noticed that the inner set screw on l4 could not be tightened and kept turning.The final tightening of the set screws on the right sided rod was performed and the removal of the correction key on the left l4.This was replaced by a set screw which also could not be tightened.It was discovered that the screwhead was damaged.Finally, all of the set screws and the left rod were removed so the l4 screw could be replaced with a bigger screw.The surgery was completed successfully with a twenty (20) minute surgical delay.Concomitant devices: unknown pedicle screws (part# unknown, lot# unknown, quantity 6).Unknown rod (part# unknown, lot# unknown, quantity unknown).Unknown rod holder (part# unknown, lot# unknown, quantity unknown).Unknown torque limiting handle (part# unknown, lot# unknown, quantity unknown).Unknown counter torque (part# unknown, lot# unknown, quantity unknown).Unknown correction key inserter (part# unknown, lot# unknown, quantity unknown).Unknown tightener (part# unknown, lot# unknown, quantity unknown).Unknown setscrews (part# unknown, lot# unknown, quantity unknown).This report is for one (1) 5.5 exp verse fen scr 6.0x50.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: d9: h3, h4, h6: the dhr of product code: 199723650.Lot : 223365.Was electronically reviewed and no non-conformances.Were observed during the manufacturing process.The product was released on: 17.11.2018.Qty: 30.Visual inspection: the 5.5 exp verse fen scr 6.0x50 (part #: 199723650, lot #: 223365) was received at us customer quality (cq).Visual inspection of the complaint device showed the screw was stuck in one angle and could not rotate; this condition is expected due to the device being explanted.Stripped internal thread was observed on the component part # 887042533, expedium verse - head.Functional test: a functional assessment was not performed with the complaint device due the post operation condition of the device.Can the complaint be replicated with the returned device? unable to perform dimensional inspection: no dimensional inspection was performed due to requiring destruction of the device, and device assembly and geometry limits ability to accurately dimensionally inspect.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as a screw head was observed to have a stripped thread.This condition could lead to the reported loose condition after tightening as the thread was damage.However, the stripped thread observed inside the screw head could be due to the "strong hand tightening".Although no root cause could definitively be determined for the reported complaint condition, it is likely the device experienced unintended forces.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE FEN SCR 6.0X50
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12059629
Report Number1526439-2021-01284
Device Sequence Number3348455
Product Code PML
UDI-Device Identifier10705034403076
UDI-Public10705034403076
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199723650
Device Catalogue Number199723650
Device Lot Number223365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/22/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CORRECTION KEY INSERTER; UNKNOWN COUNTER TORQUE; UNKNOWN LOCKING/SET SCREWS; UNKNOWN ROD HOLDER; UNKNOWN RODS; UNKNOWN SCREWS; UNKNOWN TIGHTENER; UNKNOWN TORQUE DEVICES; VERSE CORRECTION KEY